uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
An Approach to Finite-Dimensional Real Division Composition Algebras through Reflections
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Algebra and Geometry.ORCID iD: 0000-0002-0182-6205
2015 (English)In: Bulletin des Sciences Mathématiques, ISSN 0007-4497, E-ISSN 1952-4773, Vol. 139, no 4, 357-399 p.Article in journal (Refereed) Published
Abstract [en]

We consider the category of all finite-dimensional real composition algebras which are division algebras. These are precisely the finite-dimensional absolute valued algebras, and exist only in dimension 1, 2, 4 and 8. We construct three decompositions of this category, each determined by the number of reflections composing left and right multiplication by idempotents. As a consequence, we obtain new full subcategories in dimension 8, in which all morphisms are automorphisms of the octonions. This reduces considerable parts of the still open classification problem in dimension 8 to the normal form problem of an action of the automorphism group of the octonions, which is a compact Lie group of type  , on pairs of orthogonal maps. We describe these subcategories further in terms of subgroups of  and their cosets, which we express geometrically. This extends the study of finite-dimensional real division composition algebras with a one-sided unity.

Place, publisher, year, edition, pages
2015. Vol. 139, no 4, 357-399 p.
Keyword [en]
Composition algebra, division algebra, absolute valued algebra, reflection, G2-subgroup, G2-set
National Category
Mathematics
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-224094DOI: 10.1016/j.bulsci.2014.10.001ISI: 000356200200001OAI: oai:DiVA.org:uu-224094DiVA: diva2:715312
Available from: 2014-05-03 Created: 2014-05-03 Last updated: 2017-12-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Alsaody, Seidon

Search in DiVA

By author/editor
Alsaody, Seidon
By organisation
Algebra and Geometry
In the same journal
Bulletin des Sciences Mathématiques
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 763 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf